MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER 01.29.208 MECTACER HEAD BIOLOX DELTA DIA.36 12/14-S

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER 01.29.208 MECTACER HEAD BIOLOX DELTA DIA.36 12/14-S
Model Number 01.29.208
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 aug 2025.Ball heads: mectacer 01.29.208 mectacer head biolox delta dia.36 12/14-s (k112115) lot: 164977: (b)(4) items manufactured and released on 04-nov-2016.Expiration date: 2021-oct-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Liner: mpact 01.32.3644hct flat pe hc liner ø36/e (k103721) lot.165917: (b)(4) items manufactured and released on 02-nov-2016.Expiration date: 2021-oct-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At 8 years 5 months from primary, the patient came in reporting pain due to a dislocation of the head from the liner and the cause is unknown.The surgeon revised the head and liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Correction: b5 updated after new info received on 12 september 2025.Additional info: clinical evaluation performed by clinical affairs director: 8+ years after primary cementless tha, dislocation occurs, and a revision operation is called for.The single radiograph supplied is not dated and gives very little useful information: the dislocation is not visible.If this were the situation just before dislocation, the event comes as a small surprise, because there can hardly be any soft tissue tension in these conditions, so a retentive liner may be called for.According to additional information, the greater trochanter fracture occurred during index surgery due to very poor bone quality - it is very likely that after fracture healing, the total limb length was reduced, and soft tissue tension never recovered, so the final dislocation occurred.
 
Event or Problem Description
On (b)(6) 2017, the patient had hip arthroplasty primary surgery, and the greater trochanter fracture occurred.Surgeon noted very poor bone quality and a fracture that led him to place two cutclage cables during that procedure.At 8 years 5 months from primary, the patient came in reporting pain due to a dislocation of the head from the liner and the cause is unknown.The surgeon revised the head and liner.The surgery was completed successfully.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
MECTACER 01.29.208 MECTACER HEAD BIOLOX DELTA DIA.36 12/14-S
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23036826
Report Number3005180920-2025-00836
Device Sequence Number9514869
Product Code LZO
UDI-Device Identifier07630030809194
UDI-Public07630030809194
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number01.29.208
Device Lot Number164977
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient RaceWhite